MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL 47 CEMENTED; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL 47 CEMENTED; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75100453
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.The reason was the cup became loose.Cup and insert were removed.No delay to procedure.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to loosening of the polarcup shell.The device intended for use in treatment was not returned for investigation nor has a batch number been communicated.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.No medical records have been received on this complaint.The reported event could not be assessed and a thorough medical assessment could not be performed.A review of the batch record could not be conducted due to the missing batch number.There are no other complaints reported for this device.Review of the risk management documentation verifies the failure mode and severity of the reported issue.The ifu (lit.No.12.23 ed.05/16) identifies "loosening" as a known risk factor in combination with a hip arthroplasty.Based on available information the root cause for the reported issue cannot be identified and stays undetermined.The need for corrective action is not indicated.Smith + nephew will continue to monitor the device for similar issues.The complaint will be reopened should additional information be received.

Brand Name
POLARCUP SHELL 47 CEMENTED
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9687440
Report Number9613369-2020-00023
Device Sequence Number2401333
Product Code LPH
UDI-Device Identifier07611996118445
UDI-Public07611996118445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100453
Device Catalogue Number75100453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT 75018955, LOT UNKNONW; INSERT 75018955, LOT UNKNONW
Outcome Attributed to Adverse Event Required Intervention;